Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 10, 2000, 11:27 AM EDT for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2000, 11:27 AM EDT (15:27 UTC)
- Expired
- May 10, 2000, 12:00 PM EDT
- In force
- 33 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 101529 SVRNYC CTC007-011-101600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 1127 AM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT... NEW LONDON COUNTY IN SOUTHERN CONNECTICUT... * UNTIL NOON EDT... * AT 1127 AM EDT A SEVERE THUNDERSTORM WAS LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF DURHAM TO 6 MILES WEST OF CENTRAL WATERFORD TO 12 MILES SOUTHEAST OF STONINGTON...MOVING NORTH AT 20 MPH. * SEVERE THUNDERSTORMS SHOULD BE IN THE VICINITY OF... CHESTER CENTER...STONINGTON AROUND 1135 AM EDT... MYSTIC AROUND 1140 AM EDT... DURHAM AROUND 1145 AM EDT... EAST HADDAM AROUND 1150 AM EDT... SALEM AROUND 1155 AM EDT... COLCHESTER...EAST HAMPTON...LAKE POCOTOPAUG AROUND NOON EDT... HAIL TO THE SIZE OF NICKLES CAN BE EXPECTED IN THE WARNED AREA. REMEMBER A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEYR WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:50 AM EDT, 5 hours 37 minutes earlier.
Area forecast discussion, May 10, 5:50 AM EDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY ...CORRECTED... 550 AM EDT WED MAY 10 2000 CNVCTN SEEMS TO HAVE ENDD FOR ERLY THIS MRNG. CAN CONCENTRATE ON FCST NOW. SAGG BCKDR CDFNT WL MV S OF LI THIS MRNG...KEEPG CT/LI IN A COOL E TO NE FLO. ISP SHUD BE ARND 10 DEGREES COOLR THN EWR FOR AFTN MAX TEMP TDY. 00Z 36 KM MM5 SHOWG PCPN NYC W AND N ARND 16Z. IT WL TAKE A COUPLE OF HRS AS THE LO OVR WRN NY ORGANIZES AND BEGINS MOVG WELL DEFIND TROF...CDFNT...THRU LT IN THE DAY. THINKG SHWRS TAPER OFF AND END 06Z TO 08Z TNT. THINKG EVERYONE GETS A SHOT OF PCPN INCLDG TSTMS AS CDFNT GOES THRU...21Z TO 04Z ACRS THE RGN. WL GO WITH LIKELY POPS TDY AND CHC POPS TIL ARND 06Z TNT. CUD SCT OUT BY 12Z THU. THU W WND GOES OVR TO NW AND INCRS...BUT IT LUKS LIKE GRADIENT WKNS AFT 22Z OR SO. WRKZFP AVBL SHORTLY. ZFP WIBIS BTW 0415 AND 0430. CWF WL GO OUT ON TIME...0330. .OKX...SCA FOR SEAS OVR OCEAN WTRS ONLY (ANZ355-353-350).
In the hours before
Local storm report, May 10, 9:23 AM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
920 AM EDT TUE MAY 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1
0830 AM NY .88 INCH HAIL
05/10/00 ORANGE
0850 AM MONTGOMERY NY .75 INCH HAIL
05/10/00 ORANGEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:46 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 44 min |
| May 9, 11:40 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 50 min |
| May 10, 12:14 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 31 min |
| May 10, 7:32 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 28 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.